How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11252
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now
A new question is answered every 9 seconds

I have been on microgestin fe 1/20 for 11 months now, at

Customer Question

i have been on microgestin fe 1/20 for 11 months now, at first my period was spotty and then only came every other month, but now i haven't had my period for 8 months and i know for sure that i am not pregnant. Is this something that I should be concerned about or get looked into?
JA: Have you been keeping a personal medical record?
Customer: what is that?
JA: Anything else in your medical history you think the doctor should know?
Customer: I don't believe so, i've never had any serious illness other than mono five years ago
Submitted: 1 month ago.
Category: OB GYN
Customer: replied 1 month ago.
I'm not sure if this is related, but after I got my period 7 years ago, most of the time when I run I get a sharp stabbing pain on each side of my lower abdomen/pubic area, they're not widespread pain, they're centralized in just those two spots. It stopped happening for a couple of years, but started happening again about the same time i stopped getting my period
Expert:  Dr. Norm S. replied 1 month ago.

Some women stop getting their periods while on the pill, and as long as there is no pregnancy, it's generally nothing to worry about. Most women get lighter periods on the pill, and sometimes the periods get so light that they don't come at all. It's all related to the fact that the uterine lining doesn't get very thick due to the action of the progesterone in the pill.

I'm not sure what may be causing the sharp stabbing pain you get when you run, but I think it's separate and not related to the absence of periods.

Once you stop the pill, your periods should resume as they were prior to starting the pill. If not having periods bothers you, you could ask your doctor for a different pill, and it's likely you'd get light periods. Best wishes.